Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2016  |  Volume : 7  |  Issue : 3  |  Page : 146--148

Cyclophosphamide and epirubicin-induced diabetes mellitus in breast cancer: A rare occurrence


Pramod Kumar Sharma1, Arup Kumar Misra1, Vikram Singh2, Ajay Gupta1, Shrishti Saroha1, Surjit Singh1 
1 Department of Pharmacology, All India Institute of Medical Sciences, Jodhpur, Rajasthan, India
2 Department of Medicine, All India Institute of Medical Sciences, Jodhpur, Rajasthan, India

Correspondence Address:
Arup Kumar Misra
Department of Pharmacology, All India Institute of Medical Sciences, Jodhpur - 342 005, Rajasthan
India

Breast cancer is the leading cause of death in women. Epirubicin and cyclophosphamide (EC) is one of the chemotherapeutic regimens used for the treatment of breast cancer. We describe a case treated with EC regimen and who presented to us with symptoms suggestive of diabetes mellitus postchemotherapy. Absence of family history of diabetes and normal blood sugar level, prechemotherapy points toward drug-induced hyperglycemia. These chemotherapeutic agents capable of altering immune response and might act synergistically to cause immunological damage to the islets of pancreas which might precipitate diabetes mellitus. Causality analysis on Naranjo«SQ»s scale indicates a possible association with regimen.


How to cite this article:
Sharma PK, Misra AK, Singh V, Gupta A, Saroha S, Singh S. Cyclophosphamide and epirubicin-induced diabetes mellitus in breast cancer: A rare occurrence.J Pharmacol Pharmacother 2016;7:146-148


How to cite this URL:
Sharma PK, Misra AK, Singh V, Gupta A, Saroha S, Singh S. Cyclophosphamide and epirubicin-induced diabetes mellitus in breast cancer: A rare occurrence. J Pharmacol Pharmacother [serial online] 2016 [cited 2020 Oct 30 ];7:146-148
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2016;volume=7;issue=3;spage=146;epage=148;aulast=Sharma;type=0